| Model Number |
3.0NEO |
| Medical Device Problem Code |
Inadequacy of Device Shape and/or Size (1583)
| Health Effect - Clinical Code |
Extubate (2402)
| Date of Event |
09/10/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, the device had probably a thick and rigid material that caused a very painful insertion.It was also stated that the device was applied with bigger pressure, which also the reason of the problem.The customer indicated that the patient was re-intubated.
Additional Manufacturer Narrative
Evaluation summary: one sample was received for evaluation.No reported event was observed since met with the product specifications.A visual inspection was performed, and it was observed all the components are assembled properly at the tube according to drawing, a dimensional test was performed outer and inner diameter of the cannula was measured, this reading is within specification.Information has been added to the database and trends will continue to be monitored.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during the change of tracheostomy tube, the insertion of the cannula was very painful due to the thick and rigid material.The device needed more pressure to be applied which may also be the reason of the problem.The patient was re-cannulated.Additional information indicates that after a third attempt to introduce the 3rd cannula, a cannula of a different lot number was used without issue.In subsequent insertion of 2 cannulas of the reported lot number, the painfulness and suffocation status were repeated.Also, by checking and by touch control she could feel the difference of the material.The patient has had a permanent tracheostomy.For over 2 years, the usage of the tracheostomy tubes is on a regular basis and requires very often changes of tubes.